It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


[COLOR=Red]that's happened to my husband. it turned out he had a deviated septum and needed surgery, which he had...but in the meantime, he DID get addicted to afrin...what i did was put saline in his afrin bottle. he didn't know the difference. it will shrink your nasal passages just the same. it's what i use when my allergies kick up. i don't like afrin. it makes my eyes pop out. i don't do well with any meds like that. and DO see your doctor becuase i think if you overuse it, you can get high blood pressure from it. my husband did.
good luck
stormy[/COLOR] :cool:
Want to thank everyone for their responses.
I guess that might explain my irrational moodswings... high blood pressure... who would have known that oculd be caused by nasal spray.
Anyway, I will have to talk to a Dr. I am aware that I have a deviated septum, but I wa always able to breath partially. Now that I use Afrin it's gotten worse.
It is so horrible to be dependent on this medication to sleep, talk, function.
I have tried the saline option, but it's not working at all.

Thanks again,

Rick
[QUOTE=Leadsinger777]Want to thank everyone for their responses.
I guess that might explain my irrational moodswings... high blood pressure... who would have known that oculd be caused by nasal spray.
Anyway, I will have to talk to a Dr. I am aware that I have a deviated septum, but I wa always able to breath partially. Now that I use Afrin it's gotten worse.
It is so horrible to be dependent on this medication to sleep, talk, function.
I have tried the saline option, but it's not working at all.

Thanks again,

Rick[/QUOTE]

:wave: Hi Rick,
See an ear,nose and throat doctor, ASAP. I think you mentioned high blood pressure? Tell him if you have high blood pressure, it's something he must be advised of since so many OTC and prescription meds are not recommended for people with high blood pressure. I have high blood pressure, take medication. I recently learned that OTC sinus and nasal sprays can affect high blood pressure. Since afrin is sold over the counter it is rarely cross checked with other prescription meds. Typically you won't be advised of it's side effects, unless you really read all the warnings in the fine print, unfortunately few do,including myself (lol).
Best of luck-Randee
My blood pressure has been good. But I am another Afrin "addict." Just to clarify -- it's not an addiction in the sense of abusing it for mind- or mood-altering purposes; it's just an unfortunate physical dependence, my nose gets 100% blocked just a few hours after last use. Nyquil didn't help at all as a substitute.
[QUOTE=randee]:wave: Hi Rick,
See an ear,nose and throat doctor, ASAP. I think you mentioned high blood pressure? Tell him if you have high blood pressure, it's something he must be advised of since so many OTC and prescription meds are not recommended for people with high blood pressure. I have high blood pressure, take medication. I recently learned that OTC sinus and nasal sprays can affect high blood pressure. Since afrin is sold over the counter it is rarely cross checked with other prescription meds. Typically you won't be advised of it's side effects, unless you really read all the warnings in the fine print, unfortunately few do,including myself (lol).
Best of luck-Randee[/QUOTE]
Someone mentioned it can cause high blood pressure. I don't think mine has been high perse, but I would say I have become more irritable. That could quite possibly be because I quite smoking marijuana regularly. It's hard to say.

Thanks!





All times are GMT -7. The time now is 04:14 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!